Just a reminder. If you get a shot of cortisone, like I did for an inflamed nerve in my foot, or perhaps trigger finger, which many people with diabetes get, it will almost surely raise your blood sugar. I got my shot at 6 pm. Luckily at 4 am I woke up, checked my blood sugar, and as you see from my Dexcom, it had risen steadily through the night after midnight to almost 200.
I took a correction shot of rapid acting insulin, stayed up monitoring the drop, took another correction shot at 6 am and my blood sugar came down over the next several hours.
That next morning I increased my basal insulin, Tresiba, by a third and my blood sugar stayed pretty good all day.
The good news is the effect won’t last more than a day or two for most people.
Just be aware to check your blood sugar frequently, check in with your doctor and/or adjust your dose according to your readings.
Lastly, be prepared when the effect of the steroid wears off and you’ve got more insulin in your body than usual, you may experience a low. Correct it and bring your dose back to normal.
Ah, living the diabetes life.